MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM TI CORTEX POLYAXIAL SHAFT SCREW 32MM; POSTERIOR CERVICAL SCREW SYSTEM

SYNTHES GMBH 3.5MM TI CORTEX POLYAXIAL SHAFT SCREW 32MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 04.614.332
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from portugal reports an event as follows: it was reported that on an unknown date, patient underwent revision surgery due to broken screws.Patient was originally treated six years ago for tumor with instability in c1/c2.On an unknown postoperative date, the patient returned to the surgeon complaining of pain.Exams detected that both screws in c1 were broken.In the revision surgery, the implants were removed and new stabilization was performed with another material.This report is for a 3.5mm ti cortex polyaxial shaft screw 32mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Date of event: is an unknown date in 2023.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was found upon examination of the returned products that the rod ø3.5 prebent l40 tan gold was broken.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the screw shaft of the 3.5mm ti cortex polyax shaft scrw 32mm was found broken.The broken condition causing that the rod cannot be disassembled, this condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like usage of excessive force in a prying motion.A dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.¿the overall complaint was confirmed as the observed condition of the 3.5mm ti cortex polyax shaft scrw 32mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition ¿based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed: rev b current & manufactured.Dimensional inspection: n/a part # 04.614.332.Synthes lot # h305686.Supplier lot #na.Release to warehouse date: 01 mar 2017.Manufactured by: synthes brandywine.No non conformance reports were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI CORTEX POLYAXIAL SHAFT SCREW 32MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16701732
Report Number8030965-2023-04312
Device Sequence Number5670082
Product Code NKG
UDI-Device Identifier10705034739045
UDI-Public(01)10705034739045
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.332
Device Catalogue Number04.614.332
Device Lot NumberH305686
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/19/2023
06/05/2023
06/23/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date06/05/2023
06/23/2023
06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM TI CORTEX POLYAX SHAFT SCRW 32MM; CANCELLOUSSCR SYNAPSE Ø3.5 L30 TAN; CANCELLOUSSCR SYNAPSE Ø3.5 L30 TAN; LOCKSCR SYNAPSE TAN; LOCKSCR SYNAPSE TAN; LOCKSCR SYNAPSE TAN; ROD Ø3.5 PREBENT L40 TAN GOLD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown